Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 321, NWS Little Rock, AR

November 6, 2017Newton County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Nov 6, 2017, 7:34 AM CST for Newton County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2017, 7:34 AM CST (13:34 UTC)
Expired
Nov 6, 2017, 8:00 AM CST
In force
26 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Newton County, AR

The radar

The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 5:31 AM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Nov 6, 5:31 AM CST, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
531 AM CST Mon Nov 6 2017

.DISCUSSION...

Updated to include the 12Z aviation discussion below...

&&

.AVIATION...

The cold front continues to sag south early this Mon
morning...with low CIGs seen for most terminals behind this front.
Some very isolated SHRA were attempting to develop along this
front across SERN sections of the state. Will see some potential
for SHRA and maybe an isolated TSRA through this afternoon for
many sites...with primarily VCSH mentioned. The MVFR or lower CIGs
look to continue through much of the period.

&&

.PREV DISCUSSION...(ISSUED 328 AM CST Mon Nov 6 2017)

SHORT TERM...Today Through Tuesday Night

The cold front continues to slowly drop south through central
sections of the state early this Mon morning...with most areas
remaining dry. A few SHRA had occasionally developed along this
front over far ERN sections of the CWA...though more organized
convection was ongoing further east...east of the MS River. Much
drier air is filtering into the state behind this front...along with
cooler temps.

The cold front will continue to drop south into SRN sections of the
state by midday before stalling over SRN AR this afternoon. An upper
level impulse will move east over the NRN half of AR through this
afternoon...with some increased POPs for rain further north for this
Mon...with continued POPs for SHRA/isolated TSRA near the frontal
boundary across the south. Due to the abundant cloud cover...NRLY
winds and some precip...temps north of the front will remain
generally in the low 50s to low 60s for much of the CWA. near or
just south of the front...mid 60s to mid 70s will be seen this
afternoon.

The front will eventually move south of the CWA for Tue...with
continued cool conditions expected. Highs will be in the 50s and 60s
for all of the CWA. Chances for precip will remain...though mainly
for light RA or DZ with no forcing mechanisms and weak lifting this
far north of the front.

LONG TERM...Wednesday Through Sunday

A couple of systems will be working across the area during the
extended period with decent chances of rainfall, especially with the
first system. Medium range models are in very good agreement with
the first system but will lean towards the more consistent ECMWF
solution. There are some models differences with the second storm
system and a blend approach will be taken with it.

Frontal system will be located well to the south of the state on
Wednesday. However, an approaching short wave trough will interact
with this system and overrunning precipitation is expected with the
best chances over the south. There could be some locally higher
amounts of rain but widespread heavy rain is not expected at this
time. Temperatures will be cool with the expected cloud cover and
precipitation across the area.

Precipitation will end by Thursday morning with Canadian high
pressure building across the area in its wake. This will result in
dry and unseasonably cool conditions for both Thursday and Friday.
In fact, temperatures will actually be below normal to end the work
week.

Temperatures will be on the rebound Saturday as southerly flow gets
reestablished on the back side of the departing high. The next
system swings through Saturday afternoon and night but only slight
chance to chance pops are justified. High pressure returns for
Sunday.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Nov 6, 3:06 AM CST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
306 AM CST Mon Nov 6 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071100-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
306 AM CST Mon Nov 6 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

The cold front will continue to move south into southern sections
of the state this afternoon. An isolated thunderstorm could be
seen along this front. However...no widespread hazardous weather
is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/56

In the hours before

Special weather statement, Nov 6, 7:06 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Little Rock AR
706 AM CST MON NOV 6 2017

ARZ012-021-022-061330-
Pope AR-Johnson AR-Newton AR-
706 AM CST MON NOV 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON...
SOUTHEASTERN NEWTON AND NORTHERN POPE COUNTIES UNTIL 730 AM CST...

At 706 AM CST, Doppler radar was tracking a strong thunderstorm near
Holman, or 12 miles east of Clarksville, moving east at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dover...                          Hector...
Broomfield...                     Moore...
Solo...                           Bertha...
Taral...                          Holman...
Smyrna...                         Lake Dardanelle...
Appleton...                       Ben Hur...
Augsburg...                       Lutherville...
Long Pool Campground...           Piney Bay Recreation Area...
Treat...                          Pleasant Valley in Pope County...
Caglesville...                    Moreland...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3582 9296 3577 9295 3573 9295 3572 9294
      3535 9285 3536 9334 3559 9337
TIME...MOT...LOC 1306Z 251DEG 36KT 3552 9327

67
Special weather statement, Nov 6, 7:27 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
727 AM CST MON NOV 6 2017

ARZ021-030-061400-
Johnson AR-Logan AR-
727 AM CST MON NOV 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 800 AM CST...

At 727 AM CST, Doppler radar was tracking a strong thunderstorm over
Hinkle, or near Clarksville, moving east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville...                    Lamar...
Knoxville...                      Hartman...
Hoyt...                           Woodland...
Hinkle...                         Spadra...
Tokalon...                        Holman...
Lake Dardanelle...                Coal Hill...
Morrison Bluff...                 New Spadra...
Piney Bay Recreation Area...      Union City...
Hillcrest in Johnson County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3539 9367 3550 9367 3559 9330 3535 9330
TIME...MOT...LOC 1327Z 265DEG 31KT 3546 9358

67
Special weather statement, Nov 6, 7:28 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
728 AM CST MON NOV 6 2017

ARZ012-021-061400-
Johnson AR-Newton AR-
728 AM CST MON NOV 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND
SOUTHWESTERN NEWTON COUNTIES UNTIL 800 AM CST...

At 728 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Devils Knob, or 19 miles north of Clarksville, moving
northeast at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Walnut...                         Rosetta...
Devils Knob...                    Upper Buffalo Wilderness Area...
Mossville...                      Salus...
Catalpa...                        Friley...
Fallsville...                     Swain...
Deer...                           Oark...
Dixon Ridge...                    Nail...
Arbaugh...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3577 9310 3562 9358 3574 9366 3577 9362
      3576 9352 3582 9352 3582 9353 3584 9353
      3596 9336
TIME...MOT...LOC 1328Z 245DEG 37KT 3574 9354

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 7:06 AM CSTSpecial Weather StatementLZKPope24 min
Nov 6, 7:27 AM CSTSpecial Weather StatementLZKJohnson33 min
Nov 6, 7:28 AM CSTSpecial Weather StatementLZKNewton32 min
Nov 6, 8:10 AM CSTSpecial Weather StatementLZKSearcy35 min
Nov 6, 8:47 AM CSTSpecial Weather StatementLZKIndependence28 min
Nov 6, 8:49 AM CSTSpecial Weather StatementLZKConway26 min
Nov 6, 8:57 AM CSTSevere Thunderstorm WarningLZKConway, Faulkner, Van Buren33 min
Nov 6, 9:24 AM CSTSpecial Weather StatementLZKWhite36 min
Nov 6, 9:28 AM CSTSevere Thunderstorm WarningLZKWhite32 min
Nov 6, 9:55 AM CSTSpecial Weather StatementLZKFaulkner20 min
Nov 6, 10:05 AM CSTSevere Thunderstorm WarningLZKCleburne, Faulkner, White25 min
Nov 6, 10:10 AM CSTSpecial Weather StatementLZKWoodruff20 min
Nov 6, 10:28 AM CSTSevere Thunderstorm WarningLZKWhite32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.